Alert archive / Mississippi / Flash Flood Warnings in 2013

Flash Flood Warning 16, NWS New Orleans, LA

May 1, 2013Harrison County, Jackson County, Mississippi

NWS New Orleans, LA issued this flash flood warning at May 1, 2013, 4:16 PM CDT for Harrison County, Jackson County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2013, 4:16 PM CDT (21:16 UTC)
Expired
May 1, 2013, 7:15 PM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Harrison County, MS, Jackson County, MS

The radar

The Mobile radar (KMOB), 55 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2013-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 856 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2013-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
856 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

258 
WGUS54 KLIX 012116
FFWLIX
MSC047-059-020015-
/O.NEW.KLIX.FF.W.0016.130501T2116Z-130502T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
416 PM CDT WED MAY 1 2013

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN HARRISON COUNTY IN SOUTHERN MISSISSIPPI...
  NORTHERN JACKSON COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 715 PM CDT

* AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  FLASH FLOODING FROM SEVERAL THUNDERSTORMS OVER THE WARNED AREA.
  RADAR ESTIMATED AROUND 4 TO 6 INCHES OF RAIN HAD FALLEN ACROSS 
  NORTHERN JACKSON AND NORTHEAST HARRISON COUNTY THIS MORNING 
  THROUGH THIS AFTERNOON. ANOTHER TWO INCHES RAIN ARE EXPECTED FROM 
  THESE STORM. 

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES ARE POSSIBLE IN
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3051 8917 3068 8918 3068 8889 3072 8889
      3075 8843 3073 8841 3054 8840

$$
1 follow-up statement
081 
WGUS74 KLIX 012305
FFSLIX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
605 PM CDT WED MAY 1 2013

MSC047-059-020015-
/O.CON.KLIX.FF.W.0016.000000T0000Z-130502T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON MS-HARRISON MS-
605 PM CDT WED MAY 1 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
NORTHEASTERN HARRISON AND NORTHERN JACKSON COUNTIES...

AT 555 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
FLASH FLOODING OVER THE WARNED AREA. THE COVERAGE OF THE FLASH 
FLOOD WARNING HAS BEEN EXPANDED TO INCLUDE GULFPORT...BILOXI AND 
SOUTHWEST JACKSON COUNTY. ISOLATED AREAS BETWEEN GULFPORT AND 
BILOXI HAVE RECEIVED UP TO 6 INCHES OF RAINFALL IN THREE HOURS 
ACCORDING TO RADAR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 ARE POSSIBLE IN
THE WARNED AREA SOUTHEAST HARRISON COUNTY AND CENTRAL PARTS OF 
JACKSON COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3051 8917 3068 8918 3068 8889 3072 8889
      3075 8843 3073 8841 3054 8840

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 1, 3:59 PM CDT, 17 minutes earlier.

Area forecast discussion, May 1, 3:59 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
359 PM CDT WED MAY 1 2013

.SHORT TERM...ACTIVITY BEGAN EARLY TODAY WITH A VERY TROPICAL
AIRMASS IN PLACE FOR EARLY MAY. MID LVL LOW PROVIDED BROAD LIFT AND
WITH PWS OF 1.5 IN THIS MORNINGS SNDG AND NO INHIBITION SHRA AND
TSRA HAD LITTLE DIFFICULTY DEVELOPING ONCE WE HIT THE LOWER/MID 70S.

AS FOR TONIGHT AND TOMORROW SHRA AND TSRA SHOULD HAVE LITTLE PROBLEM
DEVELOPING AGAIN. IT WILL BE DIFFICULT TRYING TO PINPOINT ANY ONE
LOCATION FOR THE HEAVIEST RAIN BUT IT DOES APPEAR THAT THE AREA WEST
OF 55 AND ALONG AND NORTH OF THE 10/12 CORRIDOR SHOULD HAVE THE BEST
CHANCE FOR ACTIVITY TONIGHT. THE LOW WILL MOVE VERY LITTLE OVERNIGHT
AND IT APPEARS THAT A WEAK DEFORMATION ZONE ALONG WITH A WEAK AREA
OF LL CONVERGENCE WILL SET UP ACROSS COASTAL MS AND INTO THE
NORTHSHORE AND UP INTO SRN MS. COMBINE THIS WITH PWS OVER 1.5 AND
WEAK DIVERGENCE ALOFT AND THE RIGHT INGREDIENTS LOOK TO SETUP FOR
MODERATE TO HEAVY RAIN AT TIMES.

FOR TOMORROW THE FCST SNDG LOOKS QUITE SIMILAR WITH A VERY MOIST
AIRMASS IN PLACE. THE CONVECTIVE TEMP WILL AGAIN BE IN THE LOWER TO
MIDDLE 70S AND WITH THE LOW ALOFT STILL IN PLACE SHRA AND TSRA WILL
HAVE LITTLE TROUGH DEVELOPING AGAIN. THE ONE CONCERN FOR DEVELOPMENT
MAY BE WEST OF 55. IF THE LOW DOES MOVE FAR ENOUGH EAST OVERNIGHT
THEN THE LIFT OVER THE WRN 3RD OF THE CWA MAY NOT BE IN PLACE AND
THERE COULD BE WEAK SUBSIDENCE INITIALLY. THAT SAID STILL EXPECT
NUMEROUS SHRA AND EMBEDDED TSRA WILL IMPACT THE REGION...ESPECIALLY
THE ERN HALF OF THE CWA.

NOT MAKING ANY ADJUSTMENTS TO THE FFA AT THIS TIME AS ALL AREAS
STILL HAVE A GOOD CHANCE OF SEEING RAIN AND IT COULD BE HEAVY.
COMBINE THAT WITH VERY WET SOILS ALREADY AND IT WILL NOT TAKE MUCH
TO LEAD TO FLASH FLOODING ISSUES.

FRIDAY AND FRIDAY NIGHT...THIS WILL BE THE TRANSITION PERIOD. THE
LOW THAT IS CURRENTLY IMPACTING THE REGION WILL FINALLY PUSH EAST
INTO THE ERN GULF OVERNIGHT THU WITH THE MAIN L/W TROUGH DIGGING
ACROSS PLAINS. THE BASE OF THE TROUGH WILL EVENTUALLY BREAK OFF WITH
A CLOSED LOW OVER THE MID MS VALLEY BY FRI AFTN/EVNG. THIS WILL
DRIVE A COLD FRONT THROUGH THE CWA DURING THE DAY. SHRA AND A FEW
TSRA WILL BE POSSIBLE WITH THE FRONT BUT THE MOST NOTICEABLE CHANGE
WILL BE THE COLD AIR COMING BACK INTO THE REGION WITH SOME LOCATIONS
ACROSS THE NW ONLY GETTING INTO THE LOWER TO MID 60S. FRIDAY NIGHT
MUCH DRIER AIR WILL PUSH INTO THE REGION WITH DEWPOINTS POSSIBLY
INTO THE 30S AND SET THE STAGE FOR A CHILLY MAY NIGHT. NOW WITH THAT
SAID THERE WILL LIKELY BE CLOUDS AND WINDS IN THE LL WHICH WILL
SEVERELY HINDER RAD COOLING CONDITIONS BUT LOWS IN THE LOWER TO MID
40S IS NOT OUT OF THE QUESTIONS FOR THE NRN HALF OF THE AREA.
LOCATIONS LIKE BTR AND MCB COULD TEST RECORD LOWS.

.LONG TERM...FOR THE EXTENDED PORTION OF THE FCST WE WILL BE MUCH
QUIETER. WE WILL REMAIN UNDER WEAK NW FLOW THROUGH THE WEEKEND AND
FOR THE FIRST HALF OF THE WORK WEEK. THIS WILL KEEP THINGS MOSTLY
DRY AND COOL WITH TEMPS WELL BELOW NORMAL THROUGH TUE MRNG. MORNING
LOWS WILL REMAIN SLIGHTLY BELOW NORMAL THROUGH MUCH OF NEXT WEEK BUT
AFTN HIGHS SHOULD BE CLOSER TO NORMAL AS LL TEMPS REBOUND. /CAB/

&&

.MARINE...MULTIPLE CONCERNS FOR MARINE INTERESTS. INITIALLY STRONG
HIGH PRESSURE OVER THE PLAINS AND LOW PRESSURE IN THE ERN GULF WILL
CONTINUE TO LEAD TO A TIGHT PRESSURE GRADIENT ACROSS THE COASTAL
WATERS EAST OF THE DELTA. WINDS WILL FINALLY RELAX BELOW SCY
CRITERIA TOMORROW AFTN EVERYWHERE BUT THIS WILL BE SHORT LIVED. FRI
THE PRESSURE GRADIENT WILL TIGHTEN ONCE AGAIN AND AS A COLD FRONT
MOVES THROUGH FRI AFTN CAA WILL LEAD TO WINDY CONDITIONS ACROSS
ALL OF THE COASTAL WATERS FRI NIGHT AND THROUGH MUCH OF THE WEEKEND.
AN SCY WILL BE NEEDED FOR MOST IF NOT ALL OF THE WATERS BEGINNING
FRI AFTN AND COULD PERSIST IN SOME AREAS THROUGH SUN AFTN. /CAB/

&&

.AVIATION...
WIDESPREAD SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE
ENTIRE AREA. HEAVY RAINFALL WITH STRONGER STORMS WILL BRING
VISIBILITIES DOWN TO 3SM OR LESS AT TIMES. EXPECTING THIS
ACTIVITY TO PERSIST THROUGH THE EVENING HOURS. WILL MAINTAIN TS/RA
IN TAFS UNTIL ACTIVITY MAY WANE OVERNIGHT. CONDITIONS WILL NOT
IMPROVE WITH LIFER CIGS VERY POSSIBLE AFTER MIDNIGHT. /MEFFER/

&&

.DECISION SUPPORT...

DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
             MONITORING CONVECTION AND HYDRO TRENDS.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  64  77  57  66 /  90  70  60  40
BTR  64  80  58  67 /  60  60  40  30
ASD  65  78  63  74 /  80  80  50  40
MSY  65  79  64  71 /  60  70  40  30
GPT  66  76  64  75 /  90  80  60  50
PQL  66  77  63  77 /  90  80  60  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM THURSDAY FOR THE FOLLOWING
     ZONES: CHANDELEUR SOUND...COASTAL WATERS FROM PASCAGOULA MS
     TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...AND
     MISSISSIPPI SOUND.

MS...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM THURSDAY FOR THE FOLLOWING
     ZONES: CHANDELEUR SOUND...COASTAL WATERS FROM PASCAGOULA MS
     TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...AND
     MISSISSIPPI SOUND.

&&

SHORT/LONG/MARINE: CAB
AVIATION: MEFFER
Hazardous weather outlook, May 1, 11:19 AM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1119 AM CDT WED MAY 1 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-020430-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1119 AM CDT WED MAY 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED...MAINLY THROUGH
THE EVENING HOURS. WHILE SEVERE WEATHER IS NOT EXPECTED...SOME
STORMS WILL PRODUCE FREQUENT LIGHTNING AND GUSTY WINDS. THE STORMS
WILL BE SLOW MOVING...WITH LOCALLY HEAVY RAINFALL POSSIBLE.

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA
AND SOUTH MISSISSIPPI THROUGH THURSDAY AFTERNOON. RAINFALL
AMOUNTS OF 3 TO 5 INCHES WITH ISOLATED HIGHER AMOUNTS THROUGH
THURSDAY EVENING ARE POSSIBLE AND POSSIBLY CAUSE FLASH FLOODING.

A SMALL CRAFT ADVISORY WILL BE IN EFFECT THIS AFTERNOON AND
TONIGHT FOR LAKE BORGNE...THE SOUNDS AND THE OPEN WATERS EAST OF
THE MOUTH OF THE MISSISSIPPI RIVER. EAST WINDS WILL INCREASE TO
20 TO 25 KNOTS AHEAD OF LOW PRESSURE MOVING ACROSS THE NORTHERN
GULF.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM THURSDAY FOR THE
ENTIRE AREA.

SHOWERS AND THUNDERSTORMS ARE LIKELY THURSDAY AND FRIDAY. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME. HOWEVER...SOME STORMS COULD
PRODUCE FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY
RAINFALL.

SMALL CRAFT ADVISORY WILL BE IN EFFECT THURSDAY MORNING FOR LAKE
BORGNE...THE SOUNDS AND THE OPEN WATERS EAST OF THE MOUTH OF THE
MISSISSIPPI RIVER. AN ADVISORY WILL LIKELY BE NEEDED FRIDAY INTO
THE WEEKEND OVER ALL COASTAL WATERS AFTER A COLD FRONT MOVES
THROUGH THE COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, May 1, 1:49 PM CDT, 2 hours 27 minutes before
LAZ048-049-011915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
149 PM CDT WED MAY 1 2013

...CLUSTER OF THUNDERSTORMS MOVING NORTHWEST AFFECTING ASCENSION
PARISH...EAST BATON ROUGE PARISH...

AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR OAK HILLS PLACE...OR ABOUT 2
MILES EAST OF WESTMINSTER...MOVING NORTHWEST AT 5 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...GARDERE AND WESTMINSTER

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 1, 2:17 PM CDT, 1 hour 59 minutes before
MSZ081-011945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
217 PM CDT WED MAY 1 2013

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING HARRISON
COUNTY...

AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 17 MILES NORTH OF GULFPORT...OR ABOUT
2 MILES SOUTHWEST OF SAUCIER...MOVING NORTH AT 20 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...SAUCIER

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 1, 2:43 PM CDT, 1 hour 33 minutes before
MSZ068-012045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
243 PM CDT WED MAY 1 2013

...CLUSTER OF STRONG THUNDERSTORMS NEARLY STATIONARY AFFECTING
WILKINSON COUNTY...

AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 24 MILES WEST OF LIBERTY...OR ABOUT
11 MILES SOUTHEAST OF DOLOROSA. THE THUNDERSTORMS WERE NEARLY
STATIONARY.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...DOLOROSA

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 1, 2:50 PM CDT, 1 hour 26 minutes before
MSZ081-012015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
250 PM CDT WED MAY 1 2013

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING HARRISON
COUNTY...

AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 14 MILES SOUTH OF WIGGINS...OR ABOUT
3 MILES NORTHEAST OF SAUCIER...MOVING NORTH AT 10 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
THE INDICATED COUNTY.

THE PRIMARY THREAT FROM THESE STORMS IS CONTINUOUS LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

CONTINUOUS LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...
STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, May 1, 3:11 PM CDT, 1 hour 5 minutes before
LAZ039-MSZ071-077-012100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
311 PM CDT WED MAY 1 2013

...CLUSTER OF THUNDERSTORMS MOVING NORTH AFFECTING WALTHALL
COUNTY...PEARL RIVER COUNTY...WASHINGTON PARISH...

AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS OVER EASTERN WASHING PARISH...EASTERN
WALTHALL COUNTY AND NORTHERN PEARL RIVER COUNTY. THESE STORMS
WERE MOVING NORTH AT 10 MPH...BUT REDEVELOPING OVER THE SAME AREAS.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...DEXTER...ANGIE...VARNADO AND POPLARVILLE.

DUE TO REDEVELOPING OVER THE SAME AREAS...THESE STORMS COULD PRODUCE
RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF
TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS.
REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 1, 3:29 PM CDT, 47 minutes before
LAZ040-MSZ077-080>082-012130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
329 PM CDT WED MAY 1 2013

...NUMEROUS THUNDERSTORM MOVING NORTHEAST AFFECTING PEARL RIVER
COUNTY...HANCOCK COUNTY...ST. TAMMANY PARISH...JACKSON COUNTY...
HARRISON COUNTY...

AT 321 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
INCREASE IN COVERAGE.  SCATTERED THUNDERSTORMS OVER SAINT
TAMMANY AND MISSISSIPPI COASTAL AREAS HAS BECOME NUMEROUS. THESE STORMS
WERE MOVING NORTHEAST AT 10 TO 15 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MANDEVILLE...LACOMBE...SLIDELL...SLIDELL AIRPORT...ABITA SPRINGS...
PEARL RIVER...GULFPORT AIRPORT...STENNIS SPACE CENTER...SUN...BUSH...
WAVELAND...WADE...VANCLEAVE...ST. MARTIN...SAUCIER...PICAYUNE...PASS
CHRISTIAN...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...LYMAN...LONG
BEACH...KILN...GULFPORT...GULF PARK ESTATES...GAUTIER...ESCATAWPA...
DIAMONDHEAD...BILOXI AND BAY ST. LOUIS

THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

DUE TO THE COVERAGE...NUMEROUS STORMS COULD PRODUCE RAINFALL AMOUNTS
OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING
OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 12:35 PM CDTRiver Flood WarningLIXPike, Walthall9 hr
May 1, 12:42 PM CDTRiver Flood WarningLIXHancock, Pearl River20 days
May 1, 12:42 PM CDTRiver Flood WarningLIXHancock, Pearl River21 days
May 1, 12:50 PM CDTRiver Flood WarningLIXPearl River41 hr
May 1, 12:50 PM CDTRiver Flood WarningLIXPearl River22 hr
May 1, 12:53 PM CDTRiver Flood WarningLIXHarrison54 hr
May 1, 2:23 PM CDTSevere Thunderstorm WarningLIXHarrison37 min
May 1, 3:53 PM CDTAreal Flood AdvisoryLIXHarrison, Jackson112 min
May 1, 6:20 PM CDTTornado WarningLIXJackson25 min
May 1, 6:46 PM CDTFlash Flood WarningLIXHarrison, Jackson3 hr

Nearby

Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.